31
submitted 2 months ago by [email protected] to c/adhd

I recently started taking Vyvanse, it's been about a week. It really does make things easier to do. Previously I had taken it for about a week and everything was going well but then I started getting anxious and depressed. Quit it for a while, started it up again and the same thing is happening. Anybody else experienced something similar? Does it go away?

top 10 comments
sorted by: hot top controversial new old
[-] Starayo 9 points 2 months ago

I don't have similar symptoms but medication effects can really vary between people. It's best to talk to your medical provider to try other options or dosages.

For me, vyvanse really only gives me reduced appetite and slightly increased heart rate, though at higher doses it keeps me up at night no matter when I took it. Lower dose fixed that while remaining effective.

[-] [email protected] 6 points 2 months ago

Perhaps you should ask your doctor to try a different medication, sometimes some meds just don't work for you in some way or another.

When I was trying to find something for my anxiety back in the day (in my early 20s) I tried quite a few things that either didn't work like I wanted or made it so much worse. To the extent I gave up on trying to find things for it for years.

Now I just take my ADHD meds (Straterra) and since I've started it (about a year ago) I haven't had any issues with my anxiety (went for a few panic attacks a month to none) so I'm not even trying anything for the anxiety.

[-] [email protected] 4 points 2 months ago

I didn't have much luck with straterra. Didn't feel much of a difference on it. I keep procrastinating getting in touch with my Dr, dunno why. I should probably switch medications, but I was hoping it was just my body adapting to it or something. Might ask to try Ritalin next. Do you have any experience with that?

[-] LoKout 6 points 2 months ago

Tell your doctor exactly what you are saying here. There are two general strains of ADHD meds, and even amongst those two the variants tend to have certain side effects.

For me, I had very similar side effects from vyvanse. It did make me very conscious and able to live totally in the moment, which was wonderful. However, it also gave me bad anxiety. For some time my Psych tried to counter that with anti-anxiety meds, but it did not work, so I was switched to Concerta. Concerta and Ritalin are from the same strain, and if Vyvanse is not agreeing with you, it may be a great reason to switch.

[-] [email protected] 1 points 2 months ago

strattera alone helped your anxiety?

[-] [email protected] 2 points 2 months ago

I guess for me it helped me be able to focus on other things than what was currently causing a spiral

Basically

Brain starts stressing about random shit

"Excuse me brain I'm busy right now"

Or in other situations

Randomly being reminded of some fucked up shit I've experienced

"Excuse me brain I'm busy ATM could we focus on something else right now"

Of course this is all in addition to working on methods of handling stress in general (square breathing, etc)

[-] [email protected] 2 points 2 months ago

Elvanse (Vyvanse) has definitely made me more tense but it's always made me less anxious and depressed because of how it's improved my executive dysfunction.

[-] CaptainPedantic 1 points 2 months ago* (last edited 2 months ago)

I'm on Vyvanse. The name brand stuff definitely reduces my anxiety and makes me less prone to depressive thoughts.

I'm still experimenting, but the generic (when I can get it) might give me anxiety. I'm not totally sure because it's pretty subtle.

Try a lower dose. Try different meds. You'll react to each med differently, and everyone reacts to meds differently. Don't be like me and be afraid to experiment with different meds. (When I say experiment, I mean have your prescriber give you different meds.) Stimulants are easy to gauge effectiveness compared to other drugs like antidepressants. Stimulants either work, or they don't, and their effects usually aren't that subtle.

Good luck.

[-] [email protected] 1 points 2 months ago

Took Vyvanse long ago. I had to stop because I would get debilitating tension in my shoulders. It’s been a couple of years and the muscle tension still isn’t completely gone even with PT and massages. Taking bupropion 150 right now and it’s alright. Just have never found a “perfect” solution

[-] [email protected] 1 points 2 months ago

That's a wild side effect. How long were you on it?

this post was submitted on 23 Mar 2024
31 points (97.0% liked)

ADHD

8986 readers
295 users here now

A casual community for people with ADHD

Values:

Acceptance, Openness, Understanding, Equality, Reciprocity.

Rules:

Encouraged:

Relevant Lemmy communities:

Autism

ADHD Memes

Bipolar Disorder

Therapy

Mental Health

Neurodivergent Life Hacks

lemmy.world/c/adhd will happily promote other ND communities as long as said communities demonstrate that they share our values.

founded 11 months ago
MODERATORS